MAUDE Adverse Event Report: CORCYM S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number S5-025
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Both top-hat valves involved in the reported event were not returned to the manufacturer; therefore, a device evaluation could not be performed.Given the late onset of endocarditis (approximately six months after valve implantation), the event is classified as late prosthetic valve endocarditis (pve), which, according to scientific literature, most commonly results from community-acquired infections [ref.Piper c, körfer r, horstkotte d.Prosthetic valve endocarditis.Heart.2001 may;85(5):590¿3].Furthermore, the document review did not identify any issues related to manufacturing, sterilization, or product quality.As reported, the s5-025 valve was explanted and replaced with a smaller size (s5-023).It is therefore reasonable to conclude that the explantation was related to mis-sizing (use error).The subsequent death of the patient was attributed by the surgeon to multi-organ failure that occurred after weaning from ecmo, and not to the implanted s5-023 valve.Consequently, the patient¿s death is reasonably attributable to patient-specific factors.
 
Event or Problem Description
The manufacturer was notified of an explant involving a carbomedics top hat aortic valve.The following provides a summary of all information currently available to the manufacturer from patient/device tracking.On (b)(6) 2024, a carbomedics top hat aortic valve, s5-025, was implanted in a patient.Reportedly, the patient developed endocarditis and after about 6 months, the valve was explanted and replaced with a similar but smaller size valve s5-023 on (b)(6) 2025.After the redo procedure the patient was put on ecmo, and later weaned off.The patient unfortunately passed away due to multi organ failure.

Brand Name
CARBOMEDICS TOP HAT MECHANICAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT  13040
Manufacturer (Section G)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT   13040
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key24505579
Report Number3005687633-2026-00103
Device Sequence Number18751964
Product Code LWQ
UDI-Device Identifier08022057012920
UDI-Public(01)08022057012920(240)S5-025(17)280818
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberS5-025
Device Catalogue NumberS5-025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Initial Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexUnknown